| Catalog Number |
ASHA4250-01 |
| Medical Device Problem Codes |
Device Alarm System (1012); Self-Activation or Keying (1557); Key or Button Unresponsive/not Working (4063)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that 4 hours after the start of arthroscopy, near the end of the surgery, when the ambient super turbovac 90 wand was left outside a patient for a period without being used, an alarm sounded and the temperature display on the monitor was at 60 degrees celsius.An ablate function also activated even though a foot control and hand switch were not being pressed.The surgeon unplugged and re-plugged the footswitch several times with no improvement, and when the wand was re-plugged, the alarm sounded and output continued in the same manner.The procedure was completed using the same device.There was a delay of 10 minutes.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.A functional evaluation was performed on the returned device and found the controller generated an e7 error when the wand was connected.When used with a bypass box the wand produced plasma as expected and had no issues activating coag.The resistance measured at 1.86 kilo ohms.The ablate and coag button do not function when pressed.The setting switch button does work.The button covers were removed and found saline ingress on the button boards.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with component failure.Factors that could have contributed to the failure include saline ingress.Based on this investigation, the need for corrective action is not indicated.